Ohio, 2025

Tornado and Damaging Winds in Ohio, June 5, 2025

June 5, 2025 · NWS CLE · 4 events in 2 counties and zones

At the surface, a cold front drifted southward across northern OH during the early afternoon through early evening of June 5th as one ridge moved little over and near the Mid-Atlantic states and Mid OH Valley, and another ridge built slowly from the Upper Great Lakes, behind the front. Along and ahead of the cold front, organized thunderstorms in the form of multicells and a few supercells moved…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

At the surface, a cold front drifted southward across northern OH during the early afternoon through early evening of June 5th as one ridge moved little over and near the Mid-Atlantic states and Mid OH Valley, and another ridge built slowly from the Upper Great Lakes, behind the front. Along and ahead of the cold front, organized thunderstorms in the form of multicells and a few supercells moved generally eastward across northern OH during the late afternoon and early evening of the 5th. A weak mesocyclonic tornado occurred in southwestern Stark County and very isolated straight-line wind damage occurred in Stark and Holmes Counties. These storms occurred in an ambient environment that included weak to moderate MUCAPE and moderate effective bulk shear.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 5, 1:09 PM EST, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 5, 1:09 PM EST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
209 PM EDT Thu Jun 5 2025

.SYNOPSIS...
A cold front gradually moves southeast across the area today and
tonight before moves south away from the area on Saturday. A low
pressure system moves into the Great Lakes region on Monday,
bringing another cold front across the area Monday into Tuesday.

&&

.NEAR TERM /THROUGH FRIDAY/...
12:30 PM Update...

Expanded likely to categorical PoPs eastward this afternoon and
evening as the remnant showers continue to press east. Rainfall
will be very light, but most places will see at least a trace to
few hundredths. Locally heavier rainfall will occur in a band
roughly from Meadville to Millersburg where convection is
starting to fire in a zone of greater destabilization (500-1000
joules of MLCAPE), so this will be monitored this afternoon for
gusty winds and locally heavy rainfall rates.

9:30 AM Update...

Slightly increased PoPs in NW and north central Ohio this
morning into the early afternoon as showers along the cold front
gradually expand east. This will continue to be a slow process,
but with the rain falling out that way already, wanted to have a
larger area of categorical PoPs. Also gradually expanded chance
to likely PoPs farther east later this morning into the
afternoon, although coverage will decrease with eastward
extent. Then we will wait to see what redevelops with daytime
heating this afternoon.

Original Discussion...

A slow-moving cold front continues to approach from the
northwest, moving southeast across the region today and tonight.
An area of rain persists near this cold across Indiana, lower
Michigan, and into Northwest Ohio. This slowly moves eastward
through the morning hours, becoming more scattered as it does
so.

Additional thunderstorm development is expected this afternoon
generally along and east of I-77. There should be enough cloud
breaks for daytime heating to warm temperatures to around 80 in
this area, contributing to SBCAPE > 1000 J/kg. Deep-layer shear
of around 25-30 knots marginally supports an organized severe
thunderstorm threat for this area largely via strong winds and
hail. 00Z HREF also a few updraft helicity tracks this afternoon
(largely driven by the HRRR).

Additional convection may continue to develop, mainly along the
southern and eastern periphery of our forecast area tonight and
Friday. Slow storm motions and high PWATs will contribute to a
low flooding threat this afternoon through Friday afternoon,
mainly for east-central and central Ohio where 00Z HREF shows
low probabilities (10-20%) of >2".

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
A fairly zonal pattern is expected this weekend. A cold front will
be exiting to the southeast and settling into the Ohio Valley Friday
night into Saturday as troughing shifts from the northern Great
Lakes towards northern New England. Weak high pressure will wedge
out of the Great Lakes and into the local area Saturday before
exiting east Saturday night into Sunday as the next shortwave lifts
out of the Ohio Valley and into the southern Great Lakes. This next
shortwave will allow the front to start lifting out of the Ohio
Valley and towards northern Ohio/northwestern PA as a warm front
Sunday and Sunday night.

POPs linger into Friday night as the front gradually exits to the
southeast, with a drying trend expected from the northwest behind
the front. Lows Friday night are expected to range from the upper
50s to lower 60s for most. The forecast for Saturday has trended a
bit more optimistic as there's better agreement in high pressure
beginning to wedge in. Have some slight chance (20%) POP mentions
still for Saturday, though if current trends hold we'll end up
seeing a mix of sun/clouds with highs in the mid-upper 70s. Chance
POPs (30-50%) for showers/thunder gradually return from southwest to
northeast Saturday night into Sunday as the next shortwave and warm
front approach out of the Ohio Valley. Lows will generally be in the
mid 50s to near 60 Saturday night, with highs in the 70s to near 80
on Sunday. Lows will inch up a bit Sunday night, either side of 60.
The concern for severe weather and/or heavy rainfall from any
thunderstorms this weekends is minimal.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
A seasonally deep upper trough will dive into the upper Great Lakes
Monday and Monday night, before drifting into the Northeast while
gradually shearing out Tuesday and Wednesday. This will push a cold
front across the area Monday or Monday night, with perhaps a
trailing secondary trough crossing the area on Tuesday. There's good
agreement in high pressure building in towards midweek. Chances for
showers and storms are in the forecast along/ahead of the cold front
Monday into Monday night, with chances lingering into Tuesday with
the potential for a secondary trough to swing through. While flow
aloft may be strong enough for organized convection on Monday,
instability currently looks to be a limiting factor for a more
robust severe weather threat. The forecast trends drier for
Wednesday. Temperatures will be near to slightly below normal for
the long term.

&&

.AVIATION /18Z Thursday THROUGH Tuesday/...
The cold front is slowly crossing the region this afternoon,
with showers and thunderstorms starting to increase in coverage
with daytime heating. KTOL has been IFR with light rain and low
clouds for several hours, but VFR is holding farther east.
Expect brief drops in cigs and visibilities as the heavier
showers and thunderstorms move through this afternoon and early
evening, but the more prevailing MVFR and IFR cigs and
visibilities will hold off until this evening and overnight. The
best chance for thunder this afternoon is at KCAK and KYNG where
a ribbon of stronger heating has resulted in better instability,
otherwise, expect mainly off and on showers. Lower confidence in
thunder completely avoiding KCLE, so kept a TEMPO there based
on current radar trends. Once the lower cigs and visibilities
move in tonight, there will likely be LIFR conditions at times
and occasional fog, but the coverage of showers will
significantly decrease overnight. Gradual improvement is
expected Friday morning, but cigs will remain IFR to MVFR, and
additional showers will develop by midday, especially in
southern areas where the stalled frontal boundary remains.

Winds will gradually turn more northerly at 5-10 knots at KTOL,
KFDY, KCLE, and KERI this evening through Friday morning, but
the frontal stalling over southern areas will keep a more
southerly component at KMFD, KCAK, and KYNG.

Outlook...Periods of non-VFR expected with scattered showers
and thunderstorms through Friday night. Non-VFR may return in
scattered showers and thunderstorms Sunday through Monday.

&&

.MARINE...
Winds are expected to remain under 15kt (outside of any
thunderstorms) over Lake Erie for the next several days. Generally
northeasterly winds are expected today and Friday. Winds are
expected to shift more northerly for Saturday, more northeasterly
for Sunday, and then more southerly on Monday behind a warm front.
Winds will shift more westerly for Tuesday and Wednesday behind a
cold front. Thunderstorms this afternoon through Friday will mainly
focus inland from Lake Erie, though may impact locations near the
southern shoreline at times, especially this afternoon. The next
potential for thunderstorms over the lake will be late Sunday as a
warm front lifts across the lake, lingering into early next week as
a cold front moves through the region.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Saunders
NEAR TERM...Garuckas/Saunders
SHORT TERM...Sullivan
LONG TERM...Sullivan
AVIATION...Garuckas
MARINE...Sullivan
Hazardous weather outlook, Jun 5, 3:03 AM EST, 12 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Cleveland OH
403 AM EDT Thu Jun 5 2025

OHZ010>014-019>023-027>033-036>038-047-089-PAZ001>003-060815-
Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina-Summit-
Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-
Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
403 AM EDT Thu Jun 5 2025

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected this afternoon, mainly east of
I-77. There is a marginal risk (level 1 of 5) for severe
thunderstorms, with the primary weather hazards being strong winds
and hail. Heavy rain is expected to accompany thunderstorms, with a
low chance for localized flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-OHZ003-006>009-017-018-060815-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-
403 AM EDT Thu Jun 5 2025

This Hazardous Weather Outlook is for Lake Erie, north central Ohio
and northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 5, 1:49 PM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Cleveland OH
249 PM EDT Thu Jun 5 2025

OHZ031-038-051915-
Holmes OH-Wayne OH-
249 PM EDT Thu Jun 5 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WAYNE AND NORTH
CENTRAL HOLMES COUNTIES THROUGH 315 PM EDT...

At 248 PM EDT, Doppler radar was tracking a strong thunderstorm over
Shreve, or 10 miles northwest of Millersburg, moving northeast at 15
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Wooster, Shreve, Apple Creek, and Fredericksburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4067 8214 4071 8213 4090 8193 4069 8171
      4061 8204
TIME...MOT...LOC 1848Z 231DEG 11KT 4068 8202

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

15
Special weather statement, Jun 5, 2:43 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Cleveland OH
343 PM EDT Thu Jun 5 2025

OHZ020-021-031-032-052030-
Summit OH-Stark OH-Medina OH-Wayne OH-
343 PM EDT Thu Jun 5 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MEDINA...
SOUTHWESTERN STARK...SOUTHERN SUMMIT AND WAYNE COUNTIES THROUGH 430
PM EDT...

At 342 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wooster, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Akron, Canton, Wooster, Cuyahoga Falls, Massillon, Barberton, Green,
Wadsworth, Tallmadge, Orrville, Rittman, Doylestown, Creston,
Brewster, Navarre, Dalton, Shreve, Mount Eaton, New Franklin, and
Norton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cleveland.

&&

LAT...LON 4067 8209 4094 8210 4113 8146 4066 8140
TIME...MOT...LOC 1942Z 235DEG 9KT 4084 8200

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

77

The radar

The Cleveland radar (KCLE), 84 km away, was scanning. The volume nearest the first event began at 20:03 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 tornado. Local standard time, as filed.

Tornado, Stark

When
June 5, 3:04 PM EST to 3:05 PM EST
Where
Stark County, 1.45 mi SW of Justus to 1.38 mi SSW of Justus
Rating
EF0
Path length
0.15 mi
Path width
25 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
40.683, -81.596

About two-miles SSE of Brewster, an EF0 tornado with estimated peak winds of 80-mph formed in an open field east of Manchester Avenue SW and south of Lawndell Road SW, and moved generally eastward during its lifespan. The tornado struck a well-built barn. Between 50 and 100 slate tiles were removed from the barn's roof, blown southward, and embedded in the adjacent field. Large tree branches were broken just to the east of the barn. Several of the these tree branches were also twisted, indicative of tornado-related damage. As the tornado then moved across the open field, it generated faint suction marks in the crop rows. The tornado then moved into a wooded area, where it knocked down two large trees before dissipating.

Thunderstorm Wind, Stark

When
June 5, 3:38 PM EST
Where
Stark County, 1 mi W of East Sparta
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.669, -81.369

Tree downed along Ridge Avenue, about one-mile west of East Sparta.

Thunderstorm Wind, Stark

When
June 5, 3:38 PM EST
Where
Stark County, 0.81 mi SSE of North Industry
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.739, -81.367

Tree downed along Ridge Avenue in North Industry.

Thunderstorm Wind, Holmes

When
June 5, 4:30 PM EST
Where
Holmes County, 2.9 mi ESE of Big Prairie
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.648, -82.053

Downed trees blocked Holmes County Roads 330 and 51, about three-miles southwest of Shreve.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2025Every state in 2025This day in weather historyThe tornado archive for Ohio, 2025Warnings in Ohio, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1285596, 1285597, 1285598, 1285599.